MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Diplopia/Double Vision (4802)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a plastic bag with a surgical sponge.Solution was dried on the lens.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.The file indicate the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company model 20.5 diopter, add power +2.2 & 3.2 lens model.Was replaced with a 21.0 diopter non-company monofocal lens.Due to the exchange of a multifocal lens to a monofocal lens, may suggest that the replacement lens was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient experienced strange vision, sees second image and difficulty with near and distant vision.The lens was explanted and replaced with another lens in a secondary procedure.Additional information was requested.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19575061
Report Number1119421-2024-01180
Device Sequence Number8493030
Product Code MFK
UDI-Device Identifier00380652413657
UDI-Public00380652413657
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.205
Device Lot Number15401545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/20/2024
Date Device Manufactured05/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; OCUCOAT; REPLACED WITH LAL+60007 +21.0DIOPTER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale